MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. HYDRO-TEMP COVER WITHOUT FOAM; WARMER, INFANT RADIANT

DEROYAL INDUSTRIES, INC. HYDRO-TEMP COVER WITHOUT FOAM; WARMER, INFANT RADIANT
Model Number HNICU-03
Medical Device Problem Codes Product Quality Problem (1506); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the root cause was unable to be determined.A potential root cause of improper skin preparation has been identified.The instructions for use packaged with the product include a step to prep the skin by removing body oils and hair prior to probe cover application.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary an internal complaint ((b)(4)) was received for a neonatal probe cover (finished good hnicu-03, lot 50305961) that failed to adhere to the skin, resulting in unstable temperature readings.One sample was returned december 17, 2019, for evaluation.The sample was reviewed for visual and adhesive qualities.No discrepancies were identified.The cover was placed in different areas of the hand and arm.Each time the cover was removed and replaced; the device properly adhered to the skin.Quality records for the reported lot were reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.Certificates of analysis for the raw materials also were reviewed and all were found to be within specification.The instructions for use packaged with the product include a step for skin preparation prior to applying the probe cover.The ifu also includes direction that, after applying the probe cover to the skin several times, it may be necessary to replace with a new probe cover.From 2017 to present, deroyal has sold (b)(4) cases of the product.There have been no like complaints during this same time period.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
When the temp sensor is used on the micro-preemie population, the pad is sliding.The gel on the back loses its "sticky" property, which causes the device to not stick to the skin.The nurses are reporting unstable temperatures in that population.

Brand Name
HYDRO-TEMP COVER WITHOUT FOAM
Common Device Name
WARMER, INFANT RADIANT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
185 richardson way
maynardville TN 37807
MDR Report Key9570128
Report Number1034876-2019-00002
Device Sequence Number16225205
Product Code FMT
UDI-Device Identifier50749756255603
UDI-Public50749756255603
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K925006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHNICU-03
Device Lot Number50305961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1